Hi - very interested to read this. I feel exactly the same about my Letrozol medication. I have taken it for just over one year. I had 2 cancerous lumps removed from left breast in May 19 and also they removed all the lymphs under left arm as it had spread. I didn't feel at all ill all the way through "my journey" - in fact I only had 2 weeks off work [I am a dance teacher]. I did not have chemo but had one month of radiotherapy - still I felt fine, if a little tired at times. I found getting back to everything quickly really helped me .....BUT....... the medication is now affecting me big time. I have achy shoulders and aches and pains in my hands every day and I have gained almost one stone in weight. As I said, I am a dance teacher, although I am 66 I am very active and teach 4-5 classes a week - classical ballet. Covid lockdown did not help weight gain, but, hard as I try I cannot shift the pounds!! I have decided to take a 2 week break off Letrozol. I will see what happens and will see if these aches and pains, at least, diminish. I visit the College of Natural Medicine and have some herbal remedies which help a bit. I kind of trust these people!! I am liking Letrozol less and less I am afraid. I do wish you well xx
Hi Wonky - I’m sorry you are suffering, so I’ll start with sending you a big hug. What are the side effects that you are experiencing? I’m only asking as I wonder if some or all could possibly be menopause symptoms rather than Tamoxifen? I say that as I’m not sure what causes my hot flushes for example.
Have you tried changing brands of Tamoxifen? I know from reading threads on here that some people suffer different side effects with different brands.
My thoughts for what they are worth - I think each person is individual and each diagnosis is different, so I would encourage you to speak to your medical team and explain your concerns and side effects before you stop taking them. They can help you balance the pros against the cons and you can then make the right decision for you.
My very best wishes to you.
I do not mean to be harsh but we are very lucky to have the option of oestrogen blockers - some BCs are not hormone receptive and some women are of course diagnosed and the cancer has metastasised already . Sure there are side effects I take Letrozole and it is causing me weaker bones and aching joints . I would be a damn sight more miserable if my cancer recurred or spread because I was foolish enough to ignore the advice that I take it for 9 years. Oncologists know what they are prescribing and why
Ladies, no doubt loads on here on the subject, I'm being lazy! I detest these tablets, a daily reminder of what I went through for years to come and without doubt I have side effects. Has anyone else considered packing Tam in? What did your Oncologist say? Or did you just go for it? I realise I'm going against the grain here, but I honestly feel I might be better off ditching the Tam and taking my chances rather than feeling miserable cos of side effects. Wonky x